Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

On the signature of knots and links


Author: Yaichi Shinohara
Journal: Trans. Amer. Math. Soc. 156 (1971), 273-285
MSC: Primary 55.20
MathSciNet review: 0275415
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In 1965, K. Murasugi introduced an integral matrix M of a link and defined the signature of the link by the signature of $ M + M'$. In this paper, we study some basic properties of the signature of links. We also describe the effect produced on the signature of a knot contained in a solid torus by a further knotting of the solid torus.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55.20

Retrieve articles in all journals with MSC: 55.20


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0275415-1
PII: S 0002-9947(1971)0275415-1
Keywords: Signature of links, Seifert matrix
Article copyright: © Copyright 1971 American Mathematical Society